Alert archive / Ohio / Frost Advisories in 2013

Frost Advisory 6, NWS Cleveland, OH

September 23, 20135 counties in Ohio; Crawford County, Erie County, Pennsylvania

NWS Cleveland, OH issued this frost advisory at Sep 23, 2013, 3:02 PM EDT for 5 counties in Ohio; Crawford County, Erie County, Pennsylvania. It took effect at Sep 24, 2013, 3:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 23, 2013, 3:02 PM EDT (19:02 UTC)
In effect from
Sep 24, 2013, 3:00 AM EDT
Expired
Sep 24, 2013, 9:00 AM EDT
In force
6 hr
Issued by
NWS Cleveland, OH

Counties Ashtabula County, OH, Geauga County, OH, Mahoning County, OH, Portage County, OH, Trumbull County, OH, Crawford County, PA, Erie County, PA

The radar

The Cleveland radar (KCLE), 98 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 7.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2013-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2013-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
785 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

831 
WWUS71 KCLE 231902
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
302 PM EDT MON SEP 23 2013

...SOME FROST IS EXPECTED OVER PARTS OF NORTHEAST OHIO AND
NORTHWEST PENNSYLVANIA LATE TONIGHT AND EARLY TUESDAY MORNING...

.DECREASING CLOUDS...LIGHT WINDS AND A DRYING AIRMASS OVERNIGHT WILL
CAUSE TEMPERATURES TO FALL INTO THE MID 30S IN THE ADVISORY AREA
CAUSING FROST.

OHZ013-014-022-023-033-PAZ002-003-240315-
/O.NEW.KCLE.FR.Y.0006.130924T0700Z-130924T1300Z/
GEAUGA-ASHTABULA INLAND-PORTAGE-TRUMBULL-MAHONING-SOUTHERN ERIE-
CRAWFORD PA-
INCLUDING THE CITIES OF...CHARDON...JEFFERSON...RAVENNA...
WARREN...YOUNGSTOWN...EDINBORO...MEADVILLE
302 PM EDT MON SEP 23 2013

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY.

* TEMPERATURES...DROPPING INTO THE MID 30S.

* TIMING...LATE TONIGHT THROUGH EARLY TUESDAY MORNING.

* IMPACTS...FROST WILL LIKELY DAMAGE TENDER VEGETATION THAT IS
  LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

KIELTYKA
3 follow-up statements
002 
WWUS71 KCLE 240148
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
948 PM EDT MON SEP 23 2013

...SOME FROST IS EXPECTED OVER PARTS OF NORTHEAST OHIO AND
NORTHWEST PENNSYLVANIA LATE TONIGHT AND EARLY TUESDAY MORNING...

.DECREASING CLOUDS...LIGHT WINDS AND A DRYING AIRMASS OVERNIGHT
WILL CAUSE TEMPERATURES TO FALL INTO THE MID 30S IN THE ADVISORY
AREA CAUSING FROST.

OHZ013-014-022-023-033-PAZ002-003-241200-
/O.CON.KCLE.FR.Y.0006.130924T0700Z-130924T1300Z/
GEAUGA-ASHTABULA INLAND-PORTAGE-TRUMBULL-MAHONING-SOUTHERN ERIE-
CRAWFORD PA-
INCLUDING THE CITIES OF...CHARDON...JEFFERSON...RAVENNA...
WARREN...YOUNGSTOWN...EDINBORO...MEADVILLE
948 PM EDT MON SEP 23 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
TUESDAY...

* TEMPERATURES...DROPPING INTO THE MID 30S.

* TIMING...LATE TONIGHT THROUGH EARLY TUESDAY MORNING.

* IMPACTS...FROST WILL LIKELY DAMAGE TENDER VEGETATION THAT IS 
  LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

OUDEMAN
914 
WWUS71 KCLE 240733
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
333 AM EDT TUE SEP 24 2013

...SOME FROST IS EXPECTED OVER PARTS OF NORTHEAST OHIO AND
NORTHWEST PENNSYLVANIA LATE TONIGHT AND EARLY THIS MORNING...

.TEMPERATURES THIS MORNING WILL FALL INTO THE MID 30S IN THE
ADVISORY AREA CAUSING FROST.

OHZ013-014-022-023-033-PAZ002-003-241300-
/O.CON.KCLE.FR.Y.0006.000000T0000Z-130924T1300Z/
GEAUGA-ASHTABULA INLAND-PORTAGE-TRUMBULL-MAHONING-SOUTHERN ERIE-
CRAWFORD PA-
INCLUDING THE CITIES OF...CHARDON...JEFFERSON...RAVENNA...
WARREN...YOUNGSTOWN...EDINBORO...MEADVILLE
333 AM EDT TUE SEP 24 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...IN THE MID 30S.

* TIMING...THIS MORNING.

* IMPACTS...FROST WILL LIKELY DAMAGE TENDER VEGETATION THAT IS 
  LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED
TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

&&

$$
022 
WWUS71 KCLE 241302
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
902 AM EDT TUE SEP 24 2013

OHZ013-014-022-023-033-PAZ002-003-241415-
/O.EXP.KCLE.FR.Y.0006.000000T0000Z-130924T1300Z/
GEAUGA-ASHTABULA INLAND-PORTAGE-TRUMBULL-MAHONING-SOUTHERN ERIE-
CRAWFORD PA-
INCLUDING THE CITIES OF...CHARDON...JEFFERSON...RAVENNA...
WARREN...YOUNGSTOWN...EDINBORO...MEADVILLE
902 AM EDT TUE SEP 24 2013

...FROST ADVISORY HAS EXPIRED...

THE THREAT OF FROST HAS ENDED. OVERNIGHT LOWS IN THE FROST
ADVISORY AREA WERE MAINLY IN THE MID 30S.

$$

KIELTYKA

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this frost advisory went out at Sep 23, 1:37 PM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Sep 23, 1:37 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
137 PM EDT MON SEP 23 2013

.SYNOPSIS...
LARGE AREA OF CANADIAN HIGH PRESSURE CENTERED OVER THE GREAT LAKES
WILL REMAIN NEARLY STATIONARY THROUGH MID WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
RIDGE CONTINUING TO BUILD IN THIS AFTERNOON. BASED ON THE
SATELLITE PICTURES... THE CLOUDS WILL TRY TO DECREASE FROM THE EAST
AND OVER NORTHWEST OHIO CLOSE TO THE RIDGE AXIS. OTHERWISE THE
AREAS IN BETWEEN WILL STAY MOSTLY CLOUDY FOR MUCH OF THE AFTERNOON
WITH SOME BREAKS DEVELOPING LATE. BASED ON THE CLOUDS AND THE NOON
TEMPERATURES MADE SOME ADJUSTMENTS TO THE HIGHS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
LE CLOUDS SHOULD SCATTER OUT BY LATE THIS EVENING AS THE 850 MB
WINDS SHIFT TO THE EAST...AND MUCH DRIER AIR MIXES IN ACROSS THE
AREA.  THAT COMBINED WITH LIGHT WINDS SHOULD ALLOW SOME OF THE
INLAND SNOWBELT AREA TO SEE FROST MONDAY NIGHT AS THE TEMPS ARE
EXPECTED TO DIP INTO THE UPPER TO MID 30S. HAVE INCLUDED AREAS OF
FROST FOR THOSE COOLEST SPOTS AND THERE IS POTENTIAL THAT WE MAY
NEED A FROST ADVISORY.

HIGH PRESSURE WILL CONTINUE TO DOMINATE THROUGH THE END OF THE
FORECAST PERIOD.  EXPECT DRY CONDITIONS AND SLIGHTLY BELOW NORMAL
TEMPS THROUGH THE PERIOD.  LOW PRESSURE SYSTEM MOVES ACROSS
TENNESSEE VALLEY TUESDAY NIGHT INTO WEDNESDAY...BUT FOR NOW ALL 3
MODELS KEEP LOW WELL SOUTH OF THE AREA.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
HIGH PRESSURE WILL LIKELY HANG ON INTO THE WEEKEND. THE ORIENTATION
OF THE HIGH...WITH THE RIDGE ALOFT NOSING ACROSS THE GREAT LAKES AND
THE SURFACE HIGH JUST TO THE EAST...ALMOST GUARANTEES A DRY LOW
LEVEL FLOW. NUDGED FORECAST HIGH TEMPERATURES UP A DEGREE OR TWO
BASED ON SUNNY DAYS AND THE WARMING THERMAL PATTERN...WITH HIGHS IN
THE 70S FRIDAY...70S PERHAPS NEAR 80 BY SATURDAY?

THE NEXT COLD FRONT APPEARS TO BE ON TRACK FOR SUNDAY INTO SUNDAY
NIGHT. THE ECMWF HAS BEEN DEVELOPING A CLOSED LOW ALOFT...AND IT
STILL DOES...BUT IT IS SLOWER...NOT DEVELOPING THE UPPER LOW UNTIL
EARLY NEXT WEEK. THE GFS IS PROGRESSIVE...NOT SHOWING MUCH
INDICATION OF AN UPPER LOW CLOSING OFF. THE CONSENSUS IS THAT THE
ECMWF MAY HAVE THE RIGHT IDEA BUT IT IS WAY TOO EARLY TO TRY AND GET
SPECIFIC. TIMING CAN BE TRICKY WITH THESE DEEPENING TROUGHS. WILL
SIMPLY CALL FOR A CHANCE OF SHOWERS BY SUNDAY WITH FORECAST HIGH
TEMPERATURES IN THE LOWER 70S AS A COMPROMISE BETWEEN A SHOWERY DAY
AND A SLOWER ARRIVING FRONT ON SUNDAY.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
STRATOCU DECK HOLDING FIRM ACROSS THE AREA WITH CLOUDS SLOWLY
SCATTERING OUT TO OUR NORTHEAST. A SIZABLE GAP IS ALSO IN PLACE
ACROSS WESTERN LAKE ERIE. CEILINGS ARE ACTUALLY LOWERING IN SOME
AREAS AS SUBSIDENCE INCREASES WITH A STRENGTHENING SURFACE HIGH TO
OUR NORTH. EXPECTING CLOUD HEIGHTS IN THE 2500-4000 FOOT RANGE TO
PERSIST FOR MOST OF THE AFTERNOON WITH CLOUDS SLOWLY ERODING
AROUND THE FRINGES. SKIES ARE EXPECTED TO BE MOSTLY CLEAR BY
00-02Z ALTHOUGH SOME UNCERTAINTY EXISTS IN TIMING AT EACH SITE.
VFR CONDITIONS THEN EXPECTED FOR THE DURATION OF THE TAF CYCLE
EXCEPT AT TOL WHERE A STRATOCU DECK MAY ONCE AGAIN DEVELOP OFF OF
LAKE ERIE LATE TONIGHT. A LIGHT NORTHEAST FLOW THIS AFTERNOON WILL
BECOME NEARLY CALM OVERNIGHT.

OUTLOOK...VFR.

&&

.MARINE...
A LARGE AREA OF HIGH PRESSURE WILL SHIFT FROM ONTARIO TO QUEBEC AND
BECOME NEARLY STATIONARY. THIS WILL BRING A PROLONGED PERIOD OF
NORTHEAST TO EAST FLOW ON LAKE ERIE THIS WEEK. THE GRADIENT WILL
RELAX TODAY AND THE BRISK WIND/WAVES ASSOCIATED WITH THE NORTHEAST
FLOW WILL GRADUALLY DIMINISH. A WAVE OF LOW PRESSURE WILL PASS WELL
SOUTH OF LAKE ERIE ON WEDNESDAY BUT IT MAY BE ENOUGH TO ENHANCE THE
EAST TO NORTHEAST FLOW AGAIN WEDNESDAY INTO THURSDAY...BUT PROBABLY
NOT ENOUGH FOR A SMALL CRAFT ADVISORY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...DJB
NEAR TERM...KIELTYKA
SHORT TERM...DJB
LONG TERM...KOSARIK
AVIATION...KEC
MARINE...KOSARIK
Hazardous weather outlook, Sep 23, 4:00 AM EDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
400 AM EDT MON SEP 23 2013

LEZ061-148-149-162>169-OHZ003-006>012-017>022-027>032-036>038-047-
089-PAZ001-240800-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-HANCOCK-SENECA-HURON-
MEDINA-SUMMIT-PORTAGE-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
400 AM EDT MON SEP 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ142>147-240800-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
400 AM EDT MON SEP 23 2013

...RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH
THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ013-014-023-033-PAZ002-003-240800-
GEAUGA-ASHTABULA INLAND-TRUMBULL-MAHONING-SOUTHERN ERIE-CRAWFORD PA-
400 AM EDT MON SEP 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

AREAS OF FROST IS POSSIBLE LATE TONIGHT OVER EXTREME NORTHEAST
OHIO AND INLAND NORTHWEST PENNSYLVANIA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 4:06 AM EDTRip Current StatementCLECuyahoga, Erie, Lake, Lorain, Lucas, Ottawa and 1 more11 hr

Nearby

Frost Advisories in Ohio, 2013Frost Advisories in Pennsylvania, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.